• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Lowering antipsychotic without psychiatrist's supervision

U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
48
Location
Oxford
Hi,

I am planning to lower my Risperidone without my psychiatrist supervision and after one week I plan to reduce it more. I have been trying to see someone on the NHS but they are taking too long. Is this too risky? I am also on lithium. Thanks!
 
Last edited by a moderator:
2

2Much2Feel

Well-known member
Joined
Apr 24, 2021
Messages
720
Location
US
Hey. All I can say is that it's risky, every time I've done it on my own, it's gotten crazy. Be careful and do it slowly. Good luck :)
 
LORD BURT

LORD BURT

Well-known member
Joined
Jul 8, 2013
Messages
38,249
Location
The Prancing Pony
Actually a good idea. I may follow suit. I have been referred too but they are so slow and useless.
I am on olanzapine.
 
Last edited by a moderator:
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
2,154
Location
UK
I don't know if it's a good idea in the long run, but you are reducing it too quickly IMO
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
19,620
Location
England
  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
O

On Fire

ACCOUNT CLOSED
Joined
Sep 21, 2011
Messages
1,166
Location
London
Lowering ones own antipsychotic medication is super risky.
 
G

Ginger Kitten

Well-known member
Joined
Oct 2, 2020
Messages
126
Location
Surrey, Uk
Really bad idea. It's hard enough to do with supervision. Don't do it, that's my advice.
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
891
Location
England
No, don't do it. You're in the process of getting settled on Lithium, now is not the time to be tweaking other meds. You need to be keeping everything as is so you can all (yourself and those evaluating you) can see what is and what isn't working for you. Be sensible.
 
G

Gratefultobewell

Well-known member
Joined
Mar 4, 2021
Messages
92
Location
Massachusetts, USA
Bad idea. Bring up your concerns to your Dr., maybe he/she and you could make a plan as to what can be done safely.
 
U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
48
Location
Oxford
No, don't do it. You're in the process of getting settled on Lithium, now is not the time to be tweaking other meds. You need to be keeping everything as is so you can all (yourself and those evaluating you) can see what is and what isn't working for you. Be sensible.
Thanks Wishbone, I think your answer makes sense.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
812
Location
London, UK
Yeah, I would avoid doing this without consulting a doctor. Reducing or withdrawing from antipsychotics has to be done on a slow taper under medical supervison or you run the risk of developing nasty withdrawal symptoms including but not limited to dizziness, vomiting, shakiness, anxiety, insomnia, depression and even possibly rebound mania/psychosis. Best to wait.
 
M

Mav2126

Well-known member
Joined
Mar 14, 2021
Messages
78
Location
New York
I would agree with everyone else. Don't do it. Every time I did it I was thrown into massive depression and anxiety. I am never going to lower my medication again unless my doctor tells me to. I even lowered it under doctor supervision and it was a disaster and caused a new depressive episode. I am on drugs for life and that is it.
 
Jam1990

Jam1990

Well-known member
Joined
May 22, 2020
Messages
485
Location
earth
I’d be patient and wait on proper supervision.
 
U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
48
Location
Oxford
I would agree with everyone else. Don't do it. Every time I did it I was thrown into massive depression and anxiety. I am never going to lower my medication again unless my doctor tells me to. I even lowered it under doctor supervision and it was a disaster and caused a new depressive episode. I am on drugs for life and that is it.
Can I ask what medication you were on? I am on anti-psychotics and a mood stabilizer and my doctor actually recommended to increase my anti-psychotic to deal with suicidal thoughts and depression.
 
AlrightOkay

AlrightOkay

Well-known member
Joined
Mar 15, 2021
Messages
527
Location
South
The change in my anti psychotics have caused me side effects. I would speak with your gp first and talk about reducing them. Atleast if you cant get to speak with your psychiatrist sooner.
 

Similar threads

Top